Alert archive / Louisiana / Wind Advisories in 2025
Wind Advisory 7, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Mar 5, 2025, 2:02 AM CST for 16 parishes in Louisiana; 6 counties in Texas. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2025, 2:02 AM CST (08:02 UTC)
- Expired
- Mar 5, 2025, 6:00 PM CST
- In force
- 16 hr
- Issued by
- NWS Lake Charles, LA
All 22 counties
Acadia Parish, LA, Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Jefferson County, TX, Newton County, TX, Orange County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 42 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.0 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2625 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- -295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
047 WWUS74 KLCH 050802 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 202 AM CST Wed Mar 5 2025 LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254- TXZ180-201-259>262-515-516-615-616-060000- /O.NEW.KLCH.WI.Y.0007.250305T0802Z-250306T0000Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-East Cameron-Northern Calcasieu-Northern Jefferson Davis-Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-Lower Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange- Including the cities of Westlake, Pickering, Patterson, Avery Island, Warren, Buna, Moss Bluff, De Ridder, Cypremort Point, Franklin, Mamou, Gueydan, Hathaway, Stephensville, Lake Arthur, Beaumont, Cade, Ivanhoe, Crowley, Opelousas, Bleakwood, Slagle, Deweyville, Hayes, Sabine Pass, Port Arthur, Marksville, Johnson Bayou, Welsh, Bayou Vista, Spurger, Jeanerette, Lake Charles, Magnolia Springs, Fenton, Wiergate, Hackberry, China, Sulphur, Bunkie, Church Point, Grand Lake, New Iberia, Morgan City, Town Bluff, Creole, Iota, Leesville, Branch, Berwick, Kaplan, Mauriceville, Roganville, Eunice, Breaux Bridge, Newton, Centerville, De Quincy, Orange, Farrsville, Cameron, Rayne, Woodville, Oakdale, Sea Rim State Park, Bridge City, Fort Johnson, Fields, Beaver, Klondike, Cottonport, Holly Springs, Mt. Union, Burkeville, Effie, Carlyss, Silsbee, Fred, Pineville, Mansura, Reddell, Lumberton, Vidor, Bell City, Forked Island, Vinton, Jasper, Gist, Kinder, Elton, Abbeville, Hillister, Grand Chenier, Rutherford Beach, Lawtell, Ville Platte, Jennings, Jamestown, Burns Point, Alexandria, Lafayette, Nederland, Topsy, Maurice, Meaux, Kirbyville, Call, St. Martinville, Morse, Simmesport, Bundick Lake, Oretta, St. Landry, Evadale, Iowa, and Intracoastal City 202 AM CST Wed Mar 5 2025 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 10 to 20 mph with frequent gusts up to 30 mph. * WHERE...Portions of central, south central, southwest, and west central Louisiana and southeast Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MC
2 follow-up statements
054 WWUS74 KLCH 052134 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 334 PM CST Wed Mar 5 2025 LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254- TXZ180-201-259>262-515-516-615-616-060000- /O.CON.KLCH.WI.Y.0007.000000T0000Z-250306T0000Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-East Cameron-Northern Calcasieu-Northern Jefferson Davis-Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-Lower Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange- Including the cities of Pineville, De Ridder, Franklin, Bell City, Port Arthur, Slagle, Opelousas, Sea Rim State Park, Rutherford Beach, Kaplan, Jasper, Sabine Pass, Patterson, Marksville, Carlyss, Morse, Pickering, Woodville, Bridge City, Gueydan, Newton, Crowley, Buna, Lake Arthur, Bundick Lake, Vinton, Lafayette, Hathaway, St. Landry, Sulphur, Jamestown, Fred, Mansura, Forked Island, Oakdale, Hillister, Elton, Lumberton, De Quincy, Farrsville, Beaumont, Kirbyville, Hayes, Beaver, Klondike, Iota, Spurger, Alexandria, New Iberia, Intracoastal City, Deweyville, Vidor, Bunkie, Johnson Bayou, Jennings, Stephensville, Topsy, Burns Point, Maurice, Cameron, Burkeville, Leesville, China, Nederland, Church Point, Gist, Evadale, Oretta, Orange, Cottonport, Eunice, Fort Johnson, Mauriceville, Branch, Centerville, Lawtell, Iowa, Westlake, Hackberry, Warren, Ivanhoe, Effie, Ville Platte, Magnolia Springs, Mt. Union, Fields, Creole, Bayou Vista, Morgan City, Grand Lake, Simmesport, Meaux, Call, Silsbee, Roganville, Abbeville, Breaux Bridge, Town Bluff, Moss Bluff, Lake Charles, Mamou, Fenton, Berwick, Cypremort Point, Holly Springs, Kinder, Grand Chenier, Bleakwood, Cade, St. Martinville, Avery Island, Rayne, Wiergate, Jeanerette, Welsh, and Reddell 334 PM CST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 10 to 15 mph with gusts up to 30 mph. * WHERE...Portions of central, south central, southwest, and west central Louisiana and southeast Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Erickson
709 WWUS74 KLCH 060005 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 605 PM CST Wed Mar 5 2025 LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254- TXZ180-201-259>262-515-516-615-616-060115- /O.EXP.KLCH.WI.Y.0007.000000T0000Z-250306T0000Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-East Cameron-Northern Calcasieu-Northern Jefferson Davis-Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-Lower Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange- Including the cities of Alexandria, Sabine Pass, Marksville, Topsy, Jeanerette, Elton, Vinton, Johnson Bayou, Carlyss, Mt. Union, Eunice, Opelousas, Fort Johnson, Oakdale, Stephensville, Pineville, Spurger, Mamou, Woodville, Creole, Church Point, Iota, Kaplan, Forked Island, Branch, Lawtell, St. Martinville, Fields, Iowa, Bayou Vista, Moss Bluff, Burkeville, Bleakwood, Hillister, Slagle, Jennings, Grand Chenier, Morse, Holly Springs, Meaux, Westlake, Rayne, Town Bluff, Bundick Lake, Nederland, Orange, Vidor, Kirbyville, Kinder, Sea Rim State Park, Roganville, Newton, Avery Island, Silsbee, Evadale, Cameron, Intracoastal City, Maurice, Wiergate, Gist, Breaux Bridge, China, Beaver, New Iberia, Mansura, Ville Platte, De Quincy, Sulphur, Oretta, Gueydan, Lake Charles, Burns Point, Cottonport, De Ridder, Reddell, Hackberry, Leesville, Jamestown, Pickering, Franklin, Mauriceville, Simmesport, Beaumont, Port Arthur, Hathaway, Fenton, Berwick, Welsh, Bunkie, Hayes, Warren, Lake Arthur, Effie, Bridge City, Cade, Ivanhoe, Cypremort Point, Bell City, Deweyville, Lumberton, Lafayette, Grand Lake, Klondike, Farrsville, Centerville, Call, Fred, Morgan City, Patterson, Abbeville, Rutherford Beach, Crowley, Jasper, Buna, St. Landry, and Magnolia Springs 605 PM CST Wed Mar 5 2025 ...WIND ADVISORY HAS EXPIRED... The threat has ended. $$ 25
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Mar 4, 11:35 PM CST, 2 hours 27 minutes earlier. Its key messages:
- Elevated westerly and northwesterly winds behind a passing cold front will persist through Wednesday.
- A Small Craft Advisory is now in effect on all the area waters as winds have relaxed below gale criteria.
- A Coastal Flood Advisory and Warning will be in effect for coastal Louisiana due to strong onshore winds driving waters up at high tide time.
Area forecast discussion, Mar 4, 11:35 PM CST, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1135 PM CST Tue Mar 4 2025
...New AVIATION...
.KEY MESSAGES...
- Elevated westerly and northwesterly winds behind a passing cold
front will persist through Wednesday.
- A Small Craft Advisory is now in effect on all the area waters
as winds have relaxed below gale criteria.
- A Coastal Flood Advisory and Warning will be in effect for
coastal Louisiana due to strong onshore winds driving waters up
at high tide time.
&&
.UPDATE...
Issued at 630 PM CST Tue Mar 4 2025
Quick heads up...we are taking over for WFO LIX who has apparently
lost communications.
With the crossing of the 6 pm hour, have cleaned up the headlines
on the zones while also canceling Tornado Watch #19 with the
passage of the squall line. Meanwhile, attention turns to the
large dust cloud advancing quickly ewd across ern/sern TX which
appears to be headed for an impact with at least our TX zones in
the next hour or so, lasting for likely a couple hours while
(hopefully) losing some of its steam...stay tuned.
25
&&
.SHORT TERM...
(Tonight through Thursday night)
Issued at 307 PM CST Tue Mar 4 2025
Very active weather day across the region, with everyone under a
tornado watch at some point. The tornado watch is still in effect
for south central Louisiana, but it is all clear in southeast
Texas, as well as central and southwest Louisiana. We had some
reports of tornadoes and wind damage across the region today.
For tonight, the high wind warning will be over as winds die down.
Dry and quiet weather is on tap Wednesday and Thursday with mostly
seasonable temperatures. High pressure will dominate the weather
picture.
&&
.LONG TERM...
(Friday through next Monday)
Issued at 307 PM CST Tue Mar 4 2025
High pressure shifts to our east by Friday and we see a return on
southerly flow across the region. By Saturday, expecting another
round of showers and thunderstorms. so far no mention of severe
storms. A mid to upper level system will be moving across the
area.
Sunday and Monday will see a return of high pressure.
&&
.AVIATION...
(06Z TAFS)
Issued at 1135 PM CST Tue Mar 4 2025
Now that the dust has largely dissipated and passed, and cloud
cover associated with the passing boundary has largely moved out,
the main issue aviation-wise for the forecast period remains the
elevated wrly/nwrly winds which are expected to continue through
the night before turning gusty again after daybreak.
25
&&
.MARINE...
Issued at 307 PM CST Tue Mar 4 2025
Will allow the gale warning to expire at 6 pm, but winds and seas
will still be elevated tonight, so a small craft advisory will
replace the gale warning. The SCA will extend through midday
Wednesday before winds and seas drop below criteria.
Minor coastal flooding will continue through this evening, but we
will see improving conditions on Wednesday.
&&
.FIRE WEATHER...
Issued at 307 PM CST Tue Mar 4 2025
West to northwest winds will be elevated Wednesday. Combined with
low relative humidities, there may be a threat for wildland fires
if we dont practice safe burning practices. Be careful out there.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 45 62 36 65 / 0 0 0 0
LCH 48 65 40 65 / 0 0 0 0
LFT 50 66 39 67 / 0 0 0 0
BPT 49 68 42 67 / 0 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Coastal Flood Advisory until midnight CST tonight for LAZ241.
TX...Coastal Flood Advisory until midnight CST tonight for TXZ616.
GM...Small Craft Advisory until noon CST Wednesday for GMZ430-432-435-
436-450-452-455-470-472-475.
&&
SHORT TERM...15
LONG TERM....15
AVIATION...25In the hours before
Special weather statement, Mar 4, 8:40 PM CST, 5 hours 22 minutes before
Special Weather Statement National Weather Service Lake Charles LA 840 PM CST Tue Mar 4 2025 LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254- TXZ180-201-259>262-515-516-615-616-051200- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Lafayette-Upper St. Martin-Lower St. Martin-West Cameron- East Cameron-Northern Calcasieu-Northern Jefferson Davis- Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary- Southern Calcasieu-Southern Jefferson Davis-Southern Acadia- Lower Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin- Northern Jasper-Northern Newton-Southern Jasper-Southern Newton- Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange- 840 PM CST Tue Mar 4 2025 ...GUSTY WINDS AND DUSTY CONDITIONS TO OVERSPREAD THE AREA TONIGHT... A secondary cold front, accompanied by gusty west and northwest winds, is entering southeast Texas this evening and will continue pushing eastward across southwest and central Louisiana through the late evening and early overnight hours. Occasional gusts to 30 mph can be expected behind this passing boundary. Meanwhile, satellite imagery and surface observations indicate an area of blowing dust also moving eastward into the region...and visibilities down to 4 or 5 miles can be expected. However, the combination of the dust and the wind could somewhat impact travel tonight, while also worsening air quality. 25
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 7:46 PM CST | River Flood Warning | LCH | Calcasieu | 28 hr |
Nearby
Wind Advisories in Louisiana, 2025Wind Advisories in Texas, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.